MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address, street: (b)(6).Occupation = non-healthcare professional- distributor.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving a (b)(6) year old male patient with a history of diabetes, arteriovenous fistula, and internal fistula stenosis, an advance 35 lp low profile balloon catheter leaked.Reportedly, as the user applied 14 atmospheres of positive pressure in the third area of stenosis, the balloon leaked.The complaint device had been inflated three times.The first two inflations were for two minutes, and the third inflation was for one minute.The balloon catheter was not withdrawn from the patient between inflations, but rather moved to various areas of stenosis.It was not inflated within a stent.The patient's anatomy was described as having anastomotic stenosis, with sites of vessel narrowing and angulation.There was also moderate vascular calcification and the lesion was reported to be 40% occluded.The complaint device was removed using a contra-rotating technique to remove it through an unspecified 6 french sheath.The procedure was completed via open surgery.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and visual inspection, as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device was returned for investigation.The strain relief of the proximal fitting was found to be damaged but determined to be use-related and as a result of the device failure (i.E.Gripping with hemostats).The balloon catheter shaft showed no sign of damage or nonconformities.However, the balloon material itself had a longitudinal tear extending 1.7cm from the proximal balloon bond towards the distal tip of the catheter.Both marker bands were present on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.¿ based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s condition.Reportedly, the lesion contained stenosis that was narrowed, considered 40% occluded, and paired with angulation and moderate calcification.These hostile conditions may have added additional pressure that was directed to the proximal end of the balloon.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8754933
Report Number1820334-2019-01596
Device Sequence Number11332873
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)210905(10)9138609
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number9138609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR